MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERHICKMAN 8F SINGLE-LUMEN POLYURETHANE CATHETER WITH SURECUFF INGROWTH CUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERHICKMAN 8F SINGLE-LUMEN POLYURETHANE CATHETER WITH SURECUFF INGROWTH CUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0805815
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the device packaging has an alleged cut.No patient involvement.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot met all release criteria, this is the first complaint reported for this lot number and issue to date.Investigation summary: one sealed power hickman 8f 47cm catheter kit was returned.A visual inspection was performed.The outer cover showed a clear vertical gash through the outer cover and medially located on the front package.No corresponding damage was noted to the inner components or reverse side of the packaging.Therefore, the investigation is confirmed a cut to the packaging.There is no indication that the sterile barrier breach is related to a design failure, as the power hickman packaging configuration had a no test rationale based on the ship testing performed on the hemosplit catheter kit.The ship test qualification confirmed that the packaging configuration is sufficient to maintain a sterile barrier after exposure to international safe transit association (istg) conditioning.The definitive root cause for the slit identified in the device packaging could not be determined based on the provided information.However, it is unlikely that the slit in the packaging is manufacturing related.It is unknown if device handling and/or storage conditions at the user facility contributed to the reported event.Labeling review:a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Expiry 01/2020.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
POWERHICKMAN 8F SINGLE-LUMEN POLYURETHANE CATHETER WITH SURECUFF INGROWTH CUFF
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7711725
Report Number3006260740-2018-01773
Device Sequence Number19175012
Product Code LJS
UDI-Device Identifier00801741036675
UDI-Public(01)00801741036675
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K061179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0805815
Device Catalogue Number0805815
Device Lot NumberRECQ1482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1